Discussions that mention prozac

Adrenal Disorders board


[QUOTE=ninemia2007;3483101]Well, I had very similar symptoms a few months ago and I found them to be very well correlated with a choline supplement I was taking (lecithin). My doctor did ask about my diet and suggested I lay low on all type of stimulants, even extra calcium (pretty much a diet for hypertension).
It did the trick for me. Although, mine was never perceived from an outsider and it came on and off all throughout the day as well.

I too, am greatful for finding others with similar experiences. My vibrations started 8 weeks ago and I think they are related to two things; I sprained my cervical spine one day before taking one very small dose of a generic Prozac (2-3mg). In about 2 hours, I could hardly hold my head up, my face was stiff, my jaw was stiff, and I believed I was having what is called a dystonic reaction from the Prozac. This means that your muscles contract and can become stiff, usually in the upper neck and head area. It is unusual from Prozac, but can happen. I started taking benadryl (which helps with dystonic reactions) and it did relieve some of the stiffness. I went to sleep that night and woke up vibrating. I have been having this vibration since then. Initially it was all day - I felt like I was standing on a vibrating pad at times, that someone had turned on low. If I lay against something, I could feel it in my back and neck and even into my chin. It was driving me crazy. If you touched me, it could not be felt by someone else.

When I saw the Ortho doctor, they thought the cervical sprain alone could have caused the stiffness of my facial muscles and neck, but I believe the medicine played a role, compounding it. She sent me to PT. The PT said that my "vibration" were my trapezius muscles having spasms. After 4 weeks, the MD did an MRI, and found some slight disc protrusion at Cervical-5-6, but no compression of the spinal cord (probably a normal finding for my age 51). I asked her about the "vibration" being normal (because I needed reassurance), and she said it wasn't, but that I could wait three months and go to a movement disorder specialist in Neurology. I found a Neurologist and went that week. He says I do have a slight tremor, but could not explain the vibration feeling. He did not think it was a systemic problem, like MS or Parkinson's. I then went to my family doctor who gave me a very low dose Valium (.5mg), which I tried once to help me sleep. It did help, but then I had muscle twitching in my eye for 24 hours, and was afraid to take it again (after the first bad experience with the generic Prozac). Both told me not to return to PT, as it was possibly aggravating the situation.

At about week 5, I noticed that the vibration started to feel less during the daytime, but continued to wake me up at 4am. When I would reposition myself in bed, or try to stretch the back muscles, it definitely diminished the vibration feeling. So, again I was left feeling that it was related to muscles. As the vibration diminished, I noticed that I began having intermittent twitch-like feelings in different muscles usually when I was relaxing (not noticeable to another person, but again, more of a feeling, a sensory thing).

So, I am still trying to figure this out - I am wondering about the choline thread because dystonic reactions from medicines like Prozac, can be related to too much acetylcholine to dopamine ratio in your system (medicines that block dopamine change the normal ratio), and can be treated with anticholinergic medicine. Benadryl had helped initially for me. I don't know too much about muscles, but I believe that actylcholine is involved. I agree that the doctors seem puzzled and unfamiliar with this symptom, which makes it all the more anxiety producing.

I think it is a good idea to try to find a common thread, if there is one. I'm wondering if anyone else could have had a potential injury, over stretching of the back or neck muscles, and/or are on any medicines that block dopamine (or increase actylcholine). Has anyone found a medicne that helps (like the person who took the antibiotic), because that might give us a clue as to what is drivng the symptom. I have no family history, and don't smoke, and rarely drink, and take no other meds. I resumed my omega three fatty acids (flaxeed oil) because it seems to relax me.
I had read this post a little bit ago and don't have time to read what has been said since but wanted to tell you my experience in case it helps.

I started vibrating, whole body but most in arms when trying to fall asleep. I would not be asleep yet but close and I would start to vibrate. If I opened my eyes or moved at all, it would stop. I could keep doing this, start, stop, etc until I would just let it continue, then it would get more intense. When it got intense it would scare me so I would try to scream or move or anything but I would be paralized. It would take me about 60 seconds to finally break out of it. One time, it was so bad that the cartilage in my nose was vibrating so severly that I could hear it externally and after I was able to "snap out of it" my nose and arms were very sore from the vibrating. Once I let it get to that severe state, it wouldn't happen again that night.

I know that I actually am moving because my husband has felt it. He said it was about the fruequency of the electric hair cutter things. I also have a problem with quivering sometimes. It seems to happen differently than the vibrating but my husband can feel that also.

Due to many unknown health problems that I have they have put me on prozac. I took only 5mg the first 2 nights because I tend to have severe side effects from meds. I didn't so I started taking 10mg and now 20mg. Since starting the 10mg, I have not vibrated once. It's been about 2 wks I think. Not sure if this is coincidence but sure seems like maybe that stopped it.

I hope they don't come back, it is a very weird feeling!
Mine would only happen right when falling asleep too. I might have been asleep already, just in very light sleep when it happened. As I said Prozac made them go away for me. I have since been taken off the prozac and luckily the vibrations have not returned! I also had hypnogognic(sp?) hallucinations once in a while when this happend. I have since stopped the prozac and luckily' the vibrations have not returned. This all was during a time of severe stress due to unknown medical problems. Seems to be that most people reponding, also have a lot of stress/anxiety in their lives. I am not saying that is a definate cause but seems to be the trend.

[removed]